MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CRTX SCREW/LOW PROF HD SELF-TAPPING/STAR DRIVE/28MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CRTX SCREW/LOW PROF HD SELF-TAPPING/STAR DRIVE/28MM; SCREW, FIXATION, BONE
Model Number 02.206.228
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: date of postoperative screw breakage is unknown.Explanted date: part of the screw remained in the patient¿s bone; device not considered explanted.Complainant device is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had to undergo revision surgery on (b)(6) 2017 for removal of 2.7/3.5mm variable angle-locking compression (va-lcp) medial distal tibia plate/8 holes/left implanted on (b)(6) 2017.The hardware removal was due six broken screws and non-union.The heads of the two 3.5mm cortex screw 26mm, one 3.5mm cortex screw 28mm and three unknown locking screws were removed.The shaft of all these screws were retained in the patient and were not removed.Nothing was implanted during revision surgery as the surgeon just wanted to rule out the infection by removing the broken screws.The surgery was completed without any surgical delay and the patient was stable after the surgery.Concomitant devices reported: 2.7/3.5mm va-lcp medial distal tibia plate/8 holes/left (part # 02.118.007, lot # unknown, qty # 1).This report is for one (1) 3.5mm cortex screw 28mm.This is report 3 of 4 for complaint (b)(4).

Brand Name
3.5MM CRTX SCREW/LOW PROF HD SELF-TAPPING/STAR DRIVE/28MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7173534
Report Number2939274-2018-50119
Device Sequence Number19093419
Product Code HWC
UDI-Device Identifier10886982051066
UDI-Public(01)10886982051066(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.206.228
Device Catalogue Number02.206.228
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2017
Initial Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight46